Advertisement

Mathematische Zeitschrift

, Volume 254, Issue 3, pp 611–625 | Cite as

Ergodicity of generalised Patterson-Sullivan measures in higher rank symmetric spaces

  • Gabriele LinkEmail author
Article
  • 76 Downloads

Abstract

Let X = G/K be a higher rank symmetric space of noncompact type and Open image in new window a discrete Zariski dense group. In a previous article, we constructed for each G-invariant subset of the regular limit set of Γ a family of measures, the so-called (b, Γ · ξ)-densities. Our main result here states that these densities are Γ-ergodic with respect to an important subset of the limit set which we choose to call the ``ray limit set''. In the particular case of uniform lattices and products of convex cocompact groups acting on the product of rank one symmetric spaces every limit point belongs to the ray limit set, hence our result is most powerful for these examples. For nonuniform lattices, however, it is a priori not clear whether the ray limit set has positive measure with respect to a (b, Γ · ξ)-density. Using a counting theorem of Eskin and McMullen, we are able to prove that the ray limit set has full measure in each G-invariant subset of the limit set.

Keywords

Symmetric Space Weyl Chamber Uniform Lattice Cartan Decomposition Noncompact Type 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Albuquerque, P.: Mesures de Patterson-Sullivan dans les espaces symétriques de rang supérieure. Thèse de doctorat, Genève, 1997Google Scholar
  2. 2.
    Albuquerque, P.: Patterson-Sullivan theory in higher rank symmetric spaces. Geom. Funct. Anal. 9(1), 1–28 (1999)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Ballmann, W., Gromov, M., Schroeder, V.: Manifolds of Nonpositive Curvature. Progr. Math. vol. 61, Birkhäuser, Boston MA, 1985Google Scholar
  4. 4.
    Benoist, Y.: Propriétés asymptotiques des groupes linéaires I. Geom. Funct. Anal. 7(1), 1–47 (1997)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Corlette, K.: Hausdorff dimensions of limit sets I. Invent. Math. 102(3), 521–541 (1990)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Eberlein, P.: Geometry of Non-Positively Curved Manifolds. Chicago Lectures in Mathematics, Chicago Univ. Press, Chicago, 1996Google Scholar
  7. 7.
    Eskin, A., McMullen, C.: Mixing, counting, and equidistribution in Lie groups. Duke Math. J. 71(1), 181–209 (1993)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Hattori, T.: Geometric Limit Sets of Higher Rank Lattices. Proc. London Math Soc. (3) 90(3), 689–710 (2005)Google Scholar
  9. 9.
    Helgason, S.: Differential Geometry, Lie groups, and Symmetric Spaces. Academic Press, New York, 1978Google Scholar
  10. 10.
    Helgason, S.: Groups and Geometric Analysis. Academic Press, Orlando, 1984Google Scholar
  11. 11.
    Link, G.: Limit Sets of Discrete Groups acting on Symmetric Spaces. http://www.ubka.uni- karlsruhe.de/cgi-bin/psview? document=2002/mathematik/9, Dissertation, Karlsruhe, 2002
  12. 12.
    Link, G.: Hausdorff Dimension of Limit Sets of Discrete Subgroups of Higher Rank Lie Groups. Geom. Funct. Anal. 14(2), 400–432 (2004)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Patterson, S.J.: The limit set of a Fuchsian group. Acta Math. 136, 241–273 (1976)zbMATHMathSciNetCrossRefGoogle Scholar
  14. 14.
    Quint, J.F.: Mesures de Patterson-Sullivan dans les espaces symétriques de rang supérieure. Thèse de doctorat, Paris, 2001Google Scholar
  15. 15.
    Quint, J.F.: L'indicateur de croissance des groupes de Schottky. Ergodic Theory Dyn. Syst. 23(1), 249–272 (2003)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Roblin, T.: Sur l'ergodicité rationelle et les propriétés ergodiques du flot géodésique dans les variétés hyperboliques. Ergodic Theory Dyn. Syst. 20(6), 1785–1819 (2000)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Roblin, T.: Ergodicité et équidistribution en courbure négative. Mém. Soc. Math. Fr. No 95 (2003)Google Scholar
  18. 18.
    Sullivan, D.: The density at infinity of a discrete group of hyperbolic motions. Publ. Math., Inst. Hautes Étud. Sci. 50, 171–202 (1979)zbMATHMathSciNetGoogle Scholar
  19. 19.
    Yue, C.B.: The ergodic theory of discrete isometry groups of manifolds of variable negative curvature. Trans. Amer. Math. Soc. 348(12), 4965–5005 (1996)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2006

Authors and Affiliations

  1. 1.Centre de Mathematiques Laurent SchwartzEcole PolytechniquePalaiseauFrance
  2. 2.Mathematisches Institut IIUniversität KarlsruheKarlsruheGermany

Personalised recommendations